MAUDE Adverse Event Report: IBA (ION BEAM APPLICATIONS) PROTEUSPLUS; PROTON THERAPY SYSTEM

IBA (ION BEAM APPLICATIONS) PROTEUSPLUS; PROTON THERAPY SYSTEM
Model Number PROTEUS 235
Medical Device Problem Codes Imprecision (1307); Failure to Transmit Record (1521); Data Problem (3196)
Health Effect - Clinical Codes Radiation Overdose (1510); Radiation Underdose (2166)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
Event description : on (b)(6) 2020, during the preparation for a treatment, an abort occurred when an abnormal beam was detected.It was not possible to resume manually the partial treatment from dceu (dosimetry counter electronic unit) value, but the tps (treatment planning system) was used to make a single prescribed beam of the normal beam skipping the already delivered spots.Preliminary analysis : the issue is under analysis and is reported preventively.Supplemental report will include analysis of the issue.
 
Additional Manufacturer Narrative
Evaluation summary is provided in section b5 (describe event or problem).
 
Event or Problem Description
Event description (from initial report) : on (b)(6) 2020, during the preparation for a treatment, an abort occurred when an abnormal beam was detected.It was not possible to resume manually the partial treatment from dceu (dosimetry counter electronic unit) value, but the tps (treatment planning system) was used to make a single prescribed beam of the normal beam skipping the already delivered spots.Preliminary analysis (from initial report) : the issue is under analysis and is reported preventively.Supplemental report will include analysis of the issue.Evaluation summary (supplemental report): during the analysis of the (b)(6) 2020 event, iba identified an issue with the proton therapy system software versions pts-12.0.0, pts- 12.0.1 and pts-12.0.1.1.When using the iba proton therapy system in combination with an ois in device centric mode, if an irradiation abort occurs resulting in a corrupted or unavailable treatment record, the current pts software does not permit in a straighforward way, the delivery of the aborted beam through the ois.Iba initiated a medical device correction (see recall report iba ref.Pr-115141 - res 86076 / z-2715-2020).Please refer to the recall report for additional details.

Brand Name
PROTEUSPLUS
Common Device Name
PROTON THERAPY SYSTEM
Manufacturer (Section D)
IBA (ION BEAM APPLICATIONS)
chemin du cyclotron, 3
louvain-la-neuve, 1348
BE  1348
MDR Report Key10168195
Report Number3000256071-2020-00003
Device Sequence Number19371147
Product Code LHN
UDI-Device Identifier05404013814015
UDI-Public(01)05404013814015(11)190507
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPROTEUS 235
Device Catalogue NumberPROTEUS 235
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;